Advice on Diazepam

Discussion in 'Support' started by MartinH, Apr 20, 2018.

    1. MartinH
      Angry

      MartinH Member

      Location:
      Guam, USA
      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      Who Knows?
      Hello everyone.. Just wanted to get some comment from recent users of Valium. I've been fighting with the U.S. Navy to get them to give me a little something to help me sleep, but they insist I go to a month long couse (1 meeting per week) that I can't even get into until next month. Apparently I'm meant to struggle for three months before they'll give me something to help me get descent sleep. To me, what's almost as bad as not getting any sleep, is not knowing if you'll get any sleep. This was a big deal to me when I saw my Navy GP.. But apparently her hands are tied and I have to take the class first.

      So I went to a acute care clinic and paid out of my pocket. I was intent on getting some ambian or something similar, but they wanted to give me Valium 5mg. They said I can break them in half if I want, I'm really worried about getting hooked and just making things worse. The bottle says I can take one 5mg table twice daily, but they only gave me 30 tablets.

      Anyway, if anyone has any advice or could share some experiences with it I'd appreciate it..
       
    2. lymebite
      Vegged out

      lymebite Member Benefactor

      Location:
      United States
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Unknown
      I have taken Valium with no side effects (except the positive effect of sleeping really well).

      But of course everyone can respond differently.
       
    3. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I get a headache as a side effect, but that's recent (I didn't use to). I don't take it very often (perhaps every couple of weeks).
       
    4. AUTHOR
      AUTHOR
      MartinH
      Angry

      MartinH Member

      Location:
      Guam, USA
      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      Who Knows?
      Thanks.. I'm hoping to use it as a last resort when the T is just too loud.
       
    5. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!
      In my experience getting hooked on benzodiazepines is certainly possible, but if you take it infrequently (adhoc) and don’t change your dosage the chances are low. Regardless, I would ask for something else if you’re using it purely for sleeping. There is some natural things you could try such as melatonin, valarien root and Passion flower.
       
    6. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      Stay away. It is toxic for hearing.
      I try to stop it and I'm almost suicidal now.
       
    7. AUTHOR
      AUTHOR
      MartinH
      Angry

      MartinH Member

      Location:
      Guam, USA
      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      Who Knows?
      @lymebite what dose did you start with? I was thinking to start with 1/2 the 5mg tablet. How long were you on it?
       
    8. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      @MartinH Please don't take any benzo your problem will be 100 times more intense.
      If you take benzo you dance with the devil.
      Your tinnitus will increase plus you will develop hyperacusis in long term.
       
      • Helpful Helpful x 1
    9. lymebite
      Vegged out

      lymebite Member Benefactor

      Location:
      United States
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Unknown
      My primary care physician gave me a script for 2 mg tablets of Valium with instructions to take 3 to 4 times daily as needed. So that would be up to 8 mg a day with 4 tablets. In practice, I did not go up to 8 mg, I only tried up to 4 mg.

      I tried the Valium for a few weeks. Then my ENT suggested Klonopin instead, at 1 mg a day. So at present I am trying the Klonopin. In my case, no side effects from the Klonopin either.
       
    10. vermillion
      No Mood

      vermillion Member Benefactor

      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      Neurological damage
      Which benzo have you been using? Also dosage and for how long? Did you taper down?
       
    11. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      Lorazepam 0.5-2.5mg / diazepam 1-5mg I have used and in the past these benzos probably caused my hyperacusis + tinnitus

      About 3 months yes I'm tapering and I have severe hyperacusis + severe reactive tinnitus + severe insomnia

      I'm now on 1mg diazepam and the QEEG that I had shows storm of neural activity in the brain.
       
      • Agree Agree x 1
    12. Luman
      Artistic

      Luman Member Benefactor

      Location:
      Brooklyn
      Tinnitus Since:
      07/2017
      Cause of Tinnitus:
      Intermittent Tinnitus probably noise induced
      I would suggest not using the Klonopin more than you have to. If you take it every day, you should not do this for more than three weeks, and possibly less if you've been taking other benzos, such as Valium, previously. Clonazepam (Klonopin) is a very powerful drug that was originally intended to treat seizures, and is very hard to stop using. Klonopin is ten to twenty times more potent than Valium.

      I thought that it would be OK to take Klonopin a few times a week, so I used it last fall/winter on roughly 35 occasions, with .5 mg's as my average dose, over the course of a few months, and developed a dependency with pretty severe withdrawal symptoms due to not tapering properly. I've been completely off it now for over three months and still not 100% back to normal.
       
    13. dayma
      Inactive

      dayma Member Benefactor

      Tinnitus Since:
      1/6/2018
      Cause of Tinnitus:
      UNKNOWN
      BENZOs affect people differently. If you are predisposed (genetics) to addiction then you will have a harder time with them. Usually a good psychiatrist will ask if you have any problems with addiction/alcohol before giving you these drugs. They will also ask for your family history.

      I don't have any issues coming off/on them. I actually have a lot more problems getting of antidepressants like Cymbalta.

      Nobody on this board can tell you how you are going to react to some of these medications. Some of it is just going to be some trial/error unfortunately. You should be working close with a therapist at this time though to monitor you not to mention family members.
       
    14. AUTHOR
      AUTHOR
      MartinH
      Angry

      MartinH Member

      Location:
      Guam, USA
      Tinnitus Since:
      03/2018
      Cause of Tinnitus:
      Who Knows?
      Thanks for all the advice guys. Just as an "after action report" I took 1/2 a tab last night and didn't really feel much. About 30 minutes in except pretty relaxed. I did get a descent nights sleep, but waking up my T is quite a bit louder than it was, but I couldn't say if that's the Valium or not.
       
    15. dayma
      Inactive

      dayma Member Benefactor

      Tinnitus Since:
      1/6/2018
      Cause of Tinnitus:
      UNKNOWN
      A side note. Valium (BENZOs) react differently if you have food in your belly. Without food they will have more intensity.
       
      • Helpful Helpful x 1
    16. Cassie

      Cassie Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Unknown
      Will 5 mg of diazepam cause a T spike ,, I just need some relief and a good nights sleep ,,, I haven't had that in months ?
       
      • Hug Hug x 1

Share This Page

Loading...